Alert archive / Michigan / Beach Hazards Statements in 2018

Beach Hazards Statement 9, NWS Detroit, MI

July 22, 2018Monroe County, Michigan

NWS Detroit, MI issued this beach hazards statement at Jul 22, 2018, 4:12 AM EDT for Monroe County, Michigan. It took effect at Jul 22, 2018, 10:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2018, 4:12 AM EDT (08:12 UTC)
In effect from
Jul 22, 2018, 10:00 AM EDT
Expired
Jul 22, 2018, 8:42 PM EDT
In force
11 hr
Issued by
NWS Detroit, MI

County Monroe County, MI

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2018-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2018-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WHUS43 KDTX 220812
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
412 AM EDT Sun Jul 22 2018

MIZ083-222015-
/O.NEW.KDTX.BH.S.0009.180722T1400Z-180723T0200Z/
Monroe-
412 AM EDT Sun Jul 22 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING
THROUGH THIS EVENING...

The National Weather Service in Detroit/Pontiac has issued a
Beach Hazards Statement for dangerous swimming conditions, which
is in effect from 10 AM EDT this morning through this evening. 

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Estral Beach to Luna Pier 
  including...Estral Beach...Sterling State Park...Toledo 
  Beach...Luna Pier...

* Overview/Potential Impacts...The high wave action will be
  favorable for rip currents and structural currents that make
  swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High wave action alone can make swimming difficult on days such
as this. Incoming waves in rapid succession can tire a swimmer
quickly.

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$
1 follow-up statement
352 
WHUS43 KDTX 230042
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
842 PM EDT Sun Jul 22 2018


MIZ083-230145-
/O.CAN.KDTX.BH.S.0009.000000T0000Z-180723T0200Z/
Monroe-
842 PM EDT Sun Jul 22 2018

...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Detroit/Pontiac has cancelled the
Beach Hazards Statement. 


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 22, 4:01 AM EDT, 11 minutes earlier.

Area forecast discussion, Jul 22, 4:01 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
401 AM EDT Sun Jul 22 2018

.DISCUSSION...

Large upper level low pressure system continues to plague the region
this morning with the center of the cyclonic circulation now
arriving over the Ohio River in southwest Ohio. Surprise of the
overnight has been the weak, lake effect thunderstorm activity that
has pushed off of Lake Erie and impacted Monroe and a small portion
of Wayne counties. Not a whole lot going with stable near surface
environment, but heavy rainfall has been observed.

In response to low pressure pushing south, flow trajectories
will become increasingly northeasterly this morning allowing cooler
and more drier low level air to infiltrate the Thumb/northern cwa
prior to 18Z, the southern cwa between 18-21Z this afternoon. Yet
another wrinkle in what has been an arduous system to attempt at
details. The big ticket item is the PA edge wave/compact low
pressure system that will continue to the northwest and backdoor
moisture back into the cwa. Sure has been interesting to watch the
evolution of the NWP the past few days with this system. Model data
shows the compact absolute vorticity center now penetrating directly
within the heart of the barotropic low. Models do in fact show a
well developed, coherent 700mb circulation that will pivot across
and down into portions of SW Lower Michigan by tonight. Given degree
of saturation that currently exists within the parent cyclone and
the strength of midlevel system relative isentropic ascent that is
forecasted, preference is to side very pessimistic with the forecast
today. While there will be some lower level dry air that exists this
morning, any precipitation that begins out of the middeck is not
expected to evaporate. Prob space is showing very strong positive
trends in precipitation today between 10-22Z. Interesting part is
only pinging those probs for .10 or less. Narrative is overcast, and
plenty of light rain chances for much of today. The most
organized activity will be along the Lake Huron shoreline and the
Thumb. Most likely see some drizzle activity there as well. Lowered
temperatures a good amount, ranging in the upper 60s to 70s.

A large amount of blocking over North America will cause the upper
level low to become elongated and move very little during the early
part of the weak. A better portion of the absolute vorticity energy
is expected to become sheared out and stall directly overhead of
Southeast Michigan on Monday. As a result, expecting more chances
for shower activity with perhaps a diurnal component. Westerly flow
should increase aloft by Tuesday but the low level pressure gradient
should remain weak. The question becomes where does the moisture
axis line out. ECMWF is more bullish with moisture locally, while
the nam is to the east. Kept precipitation chances in the forecast
for Tuesday. A little uneasy with the forecast highs for Tuesday,
but MOS consensus exists for middle 80s.

&&

.MARINE...

Broad low pressure will continue to drift southeastward into the
northern Ohio Valley today. As this low drifts southeast, a
secondary area of low pressure will move northwest from the Mid-
Atlantic region towards Lake Huron. This low pressure will stall and
weaken heading into Monday. Unsettled weather featuring periodic
showers will continue through today, with drier conditions
attempting to work into the region starting Monday. Moderate
northeast flow will prevail today, with gusts generally confined to
15-25 knots outside of western Lake Erie, where frequent gusts
around 25 knots will pose hazardous conditions for small craft. The
flow will weaken beginning Monday as weak surface ridging and
slightly drier weather builds into the Great Lakes.

&&

.HYDROLOGY...

Intermittent showers and possibly a few rumbles of thunder will
continue today across much of the region as two areas of broad low
pressure hover near lower Michigan. Rainfall amounts today will
generally be under a quarter of an inch, with localized amounts up
to a half of an inch possible where heavier showers or thunderstorms
develop. No flooding concerns are anticipated outside of minor
ponding of water on roadways.

&&

.PREV DISCUSSION...
Issued at 1148 PM EDT Sat Jul 21 2018

AVIATION...

Moisture advection from the east during the course of the morning
will sustain at least some coverage of showers. Subtle cooling (sub
3k ft) will pose the risk of expansion/redevelopment of an MVFR
strato cu field during the morning. An upper wave now lifting across
Pennsylvania is forecast to advance into the Thumb region Sun
afternoon. This system will help drive additional showers into the
region. A push of cooler low level air from the northern during the
afternoon will result in enough cooling in the low levels to hold a
prevailing MVFR cloud base through the day Sun.

For DTW...Lingering instability over Lake Erie during the morning
may provide a stray thunderstorm in the vicinity. The chances of
this are very low, so no TSRA mention will be warranted in the
terminal. The lack of much if any instability on Sunday will
further limit TSRA potential.

DTW THRESHOLD PROBABILITIES...

* Moderate in ceilings at or below 5000 ft tonight and Sunday.

* Low in thunderstorms tonight and Sunday.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 10 AM EDT this morning through this
     evening for MIZ083.

Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...Small Craft Advisory from 10 AM this morning to 10 PM EDT this
     evening for LEZ444.

&&

DISCUSSION...CB
MARINE.......IRL
HYDROLOGY....IRL
AVIATION.....SC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 21, 3:29 PM EDT, 12 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
329 PM EDT Sat Jul 21 2018

MIZ047>049-053>055-060>063-068>070-075-076-082-083-220830-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
329 PM EDT Sat Jul 21 2018

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are possible through this evening. Lightning
and locally heavy rainfall will be the primary hazards. Storm
movement will be to the northwest around 20 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-220830-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
329 PM EDT Sat Jul 21 2018

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are possible through this evening. Lightning
and locally heavy rainfall will be the primary hazards. Storm
movement will be to the northwest around 20 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

DG

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:08 AM EDTSmall Craft AdvisoryDTX17 hr

Nearby

Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.